Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 177, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2008, 6:18 PM EDT for Halifax County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 1, 2008, 7:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 95 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:38 PM EDT | TSTM WND DMG | 5 N Scotland Neck, NC | NUMEROUS TREES ABOUT 16 INCHES IN DIAMETER DOWN NORTH OF SCOTLAND NECK NEAR HIGHWAY 561 AND SPRING HILL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 012218
SVRRAH
NCC083-012300-
/O.NEW.KRAH.SV.W.0177.080601T2218Z-080601T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF TILLERY...OR OVER HALIFAX...
MOVING SOUTHEAST AT 37 MPH. GOLF BALL SIZED HAIL AND WINDS IN
EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TILLERY...
SCOTLAND NECK...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3609 7726 3609 7730 3607 7734 3614 7757
3632 7747 3631 7744 3628 7741 3626 7741
3624 7737 3621 7738 3617 7731 3617 7728
3610 7723
TIME...MOT...LOC 2218Z 295DEG 32KT 3628 7760
$$
JFB2 follow-up statements
000
WWUS52 KRAH 012244
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT SUN JUN 1 2008
NCC083-012300-
/O.CON.KRAH.SV.W.0177.000000T0000Z-080601T2300Z/
HALIFAX NC-
644 PM EDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EAST CENTRAL HALIFAX COUNTY...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER EAST
CENTRAL HALIFAX COUNTY...OR 7 MILES SOUTHWEST OF RICH SQUARE...MOVING
EAST AT 30 MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3612 7729 3616 7750 3631 7745 3628 7741
3626 7741 3624 7737 3621 7738 3619 7736
3619 7734 3616 7728
TIME...MOT...LOC 2244Z 287DEG 26KT 3623 7738
$$
JFB000
WWUS52 KRAH 012256
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SUN JUN 1 2008
NCC083-012306-
/O.EXP.KRAH.SV.W.0177.000000T0000Z-080601T2300Z/
HALIFAX NC-
656 PM EDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HALIFAX COUNTY
EXPIRES AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3612 7729 3616 7750 3631 7745 3628 7741
3626 7741 3624 7737 3621 7738 3619 7736
3619 7734 3616 7728
TIME...MOT...LOC 2256Z 287DEG 26KT 3620 7728
$$
JFBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:25 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 1, 3:25 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EDT SUN JUN 1 2008 .SYNOPSIS... A WARM...MOIST AND UNSTABLE AIRMASS ACROSS NORTH CAROLINA WILL PROMOTE THE CHANCE OF SHOWERS OR THUNDERSTORMS TODAY AS A WEAK FRONT APPROACHES OUR AREA. DRIER WEATHER IS EXPECTED MONDAY AND TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 310 PM... WLY LOW LEVEL FLOW HAS MIXED OUT NEAR SURFACE AIR MASS...DROPPING DEWPOINTS DOWN INTO THE UPPER 50S/LOWER 60S. THIS HAS RESULTED IN A MARGINALLY UNSTABLE AIRMASS WITH THE BEST AXIS OF INSTABILITY OVER THE COASTAL PLAIN...EAST OF I-95. APPROACH OF MID LEVEL TROUGH FROM THE NW SHOULD BE ABLE TO INITIATE AND SUSTAIN SCATTERED SHOWERS AND T-STORMS LATE THIS AFTERNOON/EARLY EVENING. WITH POCKET OF DRY AIR BETWEEN 850-700MB...STILL POTENTIAL FOR DAMAGING DOWNBURST WIND GUSTS WITH THE STORMS. FREEZING LEVELS IN THE FAVORABLE RANGE FOR LARGE HAIL AS WELL. AT THIS TIME...SEVERE WEATHER THREAT WILL DIMINISH BETWEEN 00Z-02Z...COINCIDING WITH THE SETTING SUN AND PASSAGE OF MID LEVEL TROUGH. AFTER 06Z MON...ANTI-CYCLONIC FLOW BEHIND EXITING TROUGH WILL ADVECT DRIER MORE STABLE AIR INTO THE REGION. SKIES WILL BECOME MOSTLY CLEAR BY A DAYBREAK WITH LOW LEVEL FLOW BECOMING N-NE BY DAYBREAK. MIN TEMPS SHOULD RANGE FROM NEAR 60 NORTH TO MID 60S SOUTH. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 315 PM... NORTHEAST FLOW MOST OF THE DAY MONDAY AS 850MB ANTICYCLONE CROSSES REGION. EXPECT PLENTY OF SUN AS AIRMASS RATHER DRY FOR EARLY JUNE. THICKNESSES SUPPORT MAX TEMPS ABOUT 3-4 DEGREES ABOVE NORMAL (MID 80S). MONDAY NIGHT INTO EARLY TUE...RETURN FLOW ON THE BACK SIDE OF DEPARTING HIGH PRESSURE SYSTEM WILL ADVECT ATLANTIC MOISTURE INTO THE PIEDMONT BY TUESDAY MORNING. IF NEAR SURFACE FLOW MORE E-SE THAN SOUTH...MAY SEE UPGLIDE RESULT IN DEVELOPMENT OF LOW STRATUS OVER THE WESTERN PIEDMONT. IN ADDITION...500MB SHEAR AXIS (REMAINS OF CONVECTION FROM THE PLAINS STATES) PROGGED TO CROSS REGION TUESDAY. MAY BE ENOUGH MOISTURE AND SLIGHT INSTABILITY TO TRIGGER ISOLATED CONVECTION TUESDAY AFTERNOON OVER THE PIEDMONT. MAX TEMPS TUE SHOULD BE AS WARM OR A DEGREE OR TWO WARMER THAN MON. TUE NIGHT...LOW LEVEL WAA OCCURRING. MIXING OVERNIGHT SHOULD RESULT IN A WARM NIGHT WITH MIN TEMPS IN THE MID 60S COMMON. CANNOT RULE OUT THE POTENTIAL FOR AN ISOLATED SHOWER BUT CONFIDENCE NOT HIGH ENOUGH TO MENTION AT THIS TIME. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 1255 PM SUNDAY... HOT AND HUMID WEATHER IS ANTICIPATED FOR THE MIDDLE OF THE WEEK ALL THE WAY THROUGH THE WEEKEND. THIS WILL OCCUR AS UPPER RIDGING BUILDS ACROSS THE EASTERN U.S. IN RESPONSE TO A WESTERN STATES TROUGH THAT WILL SHARPLY AMPLIFY. THE BEST CHANCES FOR PRECIP LOOK TO BE WEDNESDAY ACROSS THE REGION. THE GFS CONTINUES TO SHOW AN ELEVATED MIXED LAYER...SEEN BY STEEP 700-500 MB LAPSE RATES... SPREADING IN FROM THE WEST UNDER THE MEAN WESTERLY UPPER FLOW. BOTH THE GFS AND ECMWF DEPICT 700-500 MB LAPSE RATES IN EXCESS OF 7 C/KM DURING THE DAY WEDNESDAY. IN ADDITION... THE POSITION OF THE BERMUDA SFC HIGH OFFSHORE WILL ALLOW A SOUTHERLY WIND TO BRING INCREASINGLY HOT AND HUMID CONDITIONS TO THE REGION. 850MB TEMPS SOAR TO NEAR 20C BY WEDNESDAY AFTERNOON AND THIS SHOULD EASILY RESULT IN HIGHS IN THE LOW 90S. COMBINE THESE HOT TEMPERATURES...DEWPOINTS IN THE UPPER 60S TO NEAR 70... AND THE STEEP MID LEVEL LAPSE RATES... AND THE STAGE IS SET FOR LARGE INSTABILITY PARAMETERS. MLCAPES ARE FORECAST TO EXCEED 2000 J/KG... AND COULD BE HIGHER IF THE GFS WERE TO VERIFY. EITHER WAY... ISOLATED THUNDERSTORMS SHOULD DEVELOP IN PEAK HEATING AND SOME OF THESE COULD EASILY BECOME SEVERE IF THE CURRENTLY INDICATED INSTABILITY AND LAPSE RATE PARAMETERS COME TO FRUITION. WILL MAINTAIN A 30 POP FOR NOW GIVEN THE LACK OF A LARGE SCALE TRIGGER. HOWEVER... THE GFS DOES SHOW A WEAK UPPER TROPOSPHERIC DISTURBANCE MOVING IN FROM THE WEST BY WED AFTERNOON THAT COULD SERVE TO BOOST THUNDERSTORM COVERAGE. ONE IS CAUTIOUS NOT TO KEY IN ON SUCH A SUBTLE FEATURE AND THIS STAGE AND WILL WAIT FOR BETTER MODEL CONTINUITY BEFORE POSSIBLY RAISING POPS. CONVECTIVE CHANCES WILL DECREASE AS WE GO INTO THE END OF THE WEEK AND INTO THE WEEKEND AS THE UPPER RIDGE BUILDS FURTHER AND THE MID LEVELS OF THE ATMOSPHERE WARM. WITH A LACK OF FORCING MECHANISMS... ONLY ISOLATED DIURNAL CONVECTION CAN BE ANTICIPATED...AND THIS WILL LIKELY BE HARDER TO COME BY AS THE WEEKEND NEARS WITH A MID LEVEL CAP BECOMING MORE EVIDENT. THE PRESENCE OF A 590DM 500 MB RIDGE THROUGH THE WEEKEND WILL KEEP TEMPS IN THE UPPER 80S/LOWER 90S THU-SUN. ECMWF SUGGESTS EVEN WARMER READINGS WITH THICKNESSES SOARING PAST 1430M. HOWEVER... CASUAL OBSERVATIONS OF THE ECMWF IN THE PAST FEW WEEKS HAS NOTED SOMEWHAT OF A HIGH BIAS ON THICKNESSES IN THE EXTENDED RANGE. THEREFORE... WILL NOT RAISE HIGHS ANYMORE AT THIS TIME. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 135 PM SUNDAY... A MODERATELY UNSTABLE BUT MARGINALLY MOIST AIR MASS WILL PROVIDE AN ENVIRONMENT SUITED TO SUPPORT SCATTERED CONVECTION THROUGH EARLY THIS EVENING. THE BEST LOW LEVEL CONFLUENCE/LIFT WILL BE OVER THE COASTAL PLAIN AND SANDHILLS REGION IN VICINITY OF KFAY AND KRWI. MENTIONED VCTS THROUGH 00Z FOR NOW BUT WILL LIKELY NEED TO INCLUDE A TEMPO FOR MVFR/IFR CEILING VISIBILITY IN CONVECTION ONCE THE SHOWERS AND T-STORMS DEVELOP. OTHERWISE SURFACE AND MID LEVEL TROUGH CROSSES REGION LATE NIGHT. INCREASING ANTI CYCLONIC FLOW BEHIND THESE FEATURES WILL STABILIZE THE ATMOSPHERE AND ADVECT DRIER AIR INTO THE REGION. AFTER 12Z MON...EXPECT A LOW LEVEL NLY FLOW WITH SUSTAINED WINDS 8-12KTS. AT MOST...EXPECT A FEW CLOUDS BETWEEN 5000-7500 FT. LOOKING AHEAD... LOW STRATUS IS A POSSIBILITY ACROSS THE FORECAST AREA TUESDAY MORNING... ESPECIALLY AT WESTERN TAF SITES... AS THE LOW LEVEL FLOW TURNS TO SOUTHERLY ONCE AGAIN ON THE BACKSIDE OF A DEPARTING LOW LEVEL HIGH PRESSURE CENTER. OTHERWISE... ASIDE FROM AFTERNOON SHOWERS AND THUNDERSTORMS WEDNESDAY AND PERHAPS THURSDAY AFTERNOONS... VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RWH NEAR TERM...WSS SHORT TERM...WSS LONG TERM...JFB AVIATION...WSS/MWS
Hazardous weather outlook, Jun 1, 11:27 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1127 AM EDT SUN JUN 1 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-020900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1127 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING ACROSS CENTRAL NORTH CAROLINA. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST OVER SECTIONS OF THE EASTERN AND SOUTHERN PIEDMONT...THE COASTAL PLAIN AND THE SANDHILLS. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. EXPECTED ENVIRONMENTAL PARAMETERS SUGGEST AN INCREASED LIKELIHOOD OF DAMAGING WINDS LATE THIS AFTERNOON AND EARLY EVENING...PARTICULARLY OVER THE SANDHILLS AND COASTAL PLAIN. THE POTENTIAL FOR SEVERE STORMS WILL BE GREATEST BETWEEN 2 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 OR 2 PM. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. WSS
In the hours before
Special weather statement, Jun 1, 5:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 534 PM EDT SUN JUN 1 2008 NCZ022-023-012200- ALAMANCE-GUILFORD- 534 PM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS EXTREME NORTHEAST GUILFORD AND NORTHERN ALAMANCE COUNTIES THROUGH 600 PM EDT... AT 534 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTH OF ALTAMAHAW...OR ABOUT OVER CAMP SPRINGS...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR UNION RIDGE AROUND 550 PM EDT...PLEASANT GROVE AROUND 555 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. JFB
Special weather statement, Jun 1, 5:40 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 540 PM EDT SUN JUN 1 2008 NCZ009-010-026-012215- FRANKLIN-VANCE-WARREN- 540 PM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WARREN...SOUTHERN VANCE AND EXTREME NORTHERN FRANKLIN COUNTIES THROUGH 615 PM EDT... AT 540 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GILLBURG...OR ABOUT 7 MILES SOUTHEAST OF HENDERSON...MOVING EAST AT 22 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL SOUTHWESTERN WARREN COUNTY AROUND 550 PM EDT. RURAL SOUTHERN WARREN COUNTY AROUND 600 PM EDT. RURAL NORTHEASTERN FRANKLIN COUNTY AROUND 610 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. JFB
Local storm report, Jun 1, 5:46 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG HOFFMAN 35.03N 79.55W
06/01/2008 RICHMOND NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORT A TREE DOWN ON A POWERLINE IN
HOFFMAN...CAUSING POWER OUTAGES.
&&
SMITHSpecial weather statement, Jun 1, 5:48 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 548 PM EDT SUN JUN 1 2008 NCZ011-012215- HALIFAX- 548 PM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 615 PM EDT... AT 548 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LITTLETON...OR ABOUT 12 MILES WEST OF ROANOKE RAPIDS...MOVING EAST AT 36 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SOUTH WELDON AROUND 605 PM EDT...HALIFAX AROUND 610 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. JFB
Special weather statement, Jun 1, 6:11 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 611 PM EDT SUN JUN 1 2008 NCZ078-089-012315- SAMPSON-WAYNE- 611 PM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN SAMPSON AND SOUTHERN WAYNE COUNTIES THROUGH 715 PM EDT... AT 611 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF NEWTON GROVE...OR ABOUT 14 MILES NORTHWEST OF CLINTON... MOVING EAST AT 24 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOBBTON AROUND 620 PM EDT... MOUNT OLIVE AROUND 655 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. RHJ
Special weather statement, Jun 1, 6:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 612 PM EDT SUN JUN 1 2008 NCZ024-012245- ORANGE- 612 PM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE COUNTY THROUGH 645 PM EDT... AT 612 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER HILLSBOROUGH...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL EASTERN ORANGE COUNTY AROUND 630 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Person | 52 min |
| Jun 1, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 43 min |
| Jun 1, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 52 min |
| Jun 1, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 58 min |
| Jun 1, 5:12 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Richmond, Scotland | 48 min |
| Jun 1, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 49 min |
| Jun 1, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 35 min |
| Jun 1, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 24 min |
| Jun 1, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 29 min |
| Jun 1, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 48 min |
| Jun 1, 7:00 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 45 min |
| Jun 1, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Wake | 45 min |
| Jun 1, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 53 min |
| Jun 1, 7:57 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wilson | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.